Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 9, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jan 30, 2013, 7:30 AM EST for 12 counties in Kentucky. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 30, 2013, 7:30 AM EST (12:30 UTC)
- Expired
- Jan 30, 2013, 8:15 AM EST
- In force
- 45 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Bell County, KY, Breathitt County, KY, Clay County, KY, Harlan County, KY, Jackson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Leslie County, KY, Owsley County, KY, Perry County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 50 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 7:30 AM EST | TSTM WND DMG | Barbourville, KY | NUMEROUS TREES DOWN ACROSS COUNTY. |
| Jan 30, 7:51 AM EST | TSTM WND DMG | Talbert, KY | TREES DOWN ON HIGHWAY 315. |
| Jan 30, 8:00 AM EST | TSTM WND DMG | 1 Nw Thousandsticks, KY | TREES DOWN. WIND SPEED ESTIMATED AT 70 MPH. |
| Jan 30, 8:03 AM EST | TSTM WND DMG | Wooton, KY | TREES DOWN ON HIGHWAY 80. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 30, 4:35 AM EST | Tornado Watch | SPC | 4 hr |
| Jan 30, 5:51 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.5 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 725 m²/s²
- 0-3 km storm-relative helicity
- 925 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
833
WUUS53 KJKL 301230
SVRJKL
KYC013-025-051-095-109-119-121-125-131-189-193-235-301315-
/O.NEW.KJKL.SV.W.0009.130130T1230Z-130130T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
730 AM EST WED JAN 30 2013
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BELL COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
CLAY COUNTY IN SOUTHEAST KENTUCKY...
WEST CENTRAL HARLAN COUNTY IN SOUTHEAST KENTUCKY...
EXTREME EAST CENTRAL JACKSON COUNTY IN SOUTHEAST KENTUCKY...
WEST CENTRAL KNOTT COUNTY IN SOUTHEAST KENTUCKY...
KNOX COUNTY IN SOUTHEAST KENTUCKY...
EAST CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
LESLIE COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
PERRY COUNTY IN SOUTHEAST KENTUCKY...
CENTRAL WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 815 AM EST
* AT 727 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ISLAND CITY TO HOOKER TO GRAY...AND MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
BARBOURVILLE...HYDEN...HAZARD...GARRICH...MILL POND...MAJOR...
EMMANUEL...BENTLEY STATION...LITTLETON...SWAN LAKE...HIMA...
LOWELL...FLETCHER...CONKLING...FELTY...CRANES NEST...HORSE CREEK
JUNCTION...BRYANTS STORE...ADD AND TAFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE WITH LITTLE IF
ANY THUNER AND LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER
BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
INTENSE SQUALL LINES CAN OCCASSIONALY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST WEDNESDAY
AFTERNOON FOR EASTERN KENTUCKY.
LAT...LON 3743 8304 3716 8315 3677 8341 3676 8417
3715 8391 3744 8381
TIME...MOT...LOC 1230Z 269DEG 48KT 3738 8372 3715 8379
3695 8394
WIND...HAIL 60MPH <.50IN
$$2 follow-up statements
710
WWUS53 KJKL 301257
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
757 AM EST WED JAN 30 2013
KYC109-125-301307-
/O.CAN.KJKL.SV.W.0009.000000T0000Z-130130T1315Z/
JACKSON KY-LAUREL KY-
757 AM EST WED JAN 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAUREL AND
EXTREME EAST CENTRAL JACKSON COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3677 8399 3712 8373 3744 8357 3743 8304
3716 8315 3677 8341
TIME...MOT...LOC 1257Z 270DEG 35KT 3742 8336 3711 8349
3679 8374
$$
KYC013-025-051-095-119-121-131-189-193-235-301315-
/O.CON.KJKL.SV.W.0009.000000T0000Z-130130T1315Z/
KNOTT KY-KNOX KY-LESLIE KY-OWSLEY KY-PERRY KY-WHITLEY KY-BELL KY-
BREATHITT KY-CLAY KY-HARLAN KY-
757 AM EST WED JAN 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
HARLAN...EASTERN CLAY...SOUTHERN BREATHITT...NORTHERN BELL...EAST
CENTRAL WHITLEY...PERRY...SOUTHEASTERN OWSLEY...LESLIE...KNOX AND
WEST CENTRAL KNOTT COUNTIES UNTIL 815 AM EST...
AT 755 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WHICK TO MARCUM TO FOURMILE...MOVING EAST AT 40 MPH. ALTHOUGH
VERY LITTLE LIGHTNING IS OCCURRING IN THESE STORMS...THEY STILL POSE
A RISK OF DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
HYDEN...HAZARD...BARWICK...KALIOPI...THOUSANDSTICKS...HOSEA...
CHAVIES...CONFLUENCE...ROARK...QUEENDALE...SKIDMORE...FIELD...
BLANCHE...MOSLEY BEND...GARDNER...DRYHILL...KRYPTON...RELLA...CARY
AND ESSIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3677 8399 3712 8373 3744 8357 3743 8304
3716 8315 3677 8341
TIME...MOT...LOC 1257Z 270DEG 35KT 3742 8336 3711 8349
3679 8374
WIND...HAIL 60MPH <.50IN
$$
HAL759
WWUS53 KJKL 301315
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
815 AM EST WED JAN 30 2013
KYC013-025-051-095-119-121-131-189-193-235-301325-
/O.EXP.KJKL.SV.W.0009.000000T0000Z-130130T1315Z/
KNOTT KY-KNOX KY-LESLIE KY-OWSLEY KY-PERRY KY-WHITLEY KY-BELL KY-
BREATHITT KY-CLAY KY-HARLAN KY-
815 AM EST WED JAN 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HARLAN...EASTERN
CLAY...SOUTHERN BREATHITT...NORTHERN BELL...EAST CENTRAL WHITLEY...
PERRY...SOUTHEASTERN OWSLEY...LESLIE...KNOX AND WEST CENTRAL KNOTT
COUNTIES EXPIRED...BUT WAS REISSUED FOR A PORTION OF THE AREA...
PLEASE REFER TO THE LATEST BULLETINS FOR UP TO DATE SEVERE WEATHER
INFORMATION.
LAT...LON 3677 8399 3712 8373 3744 8357 3743 8304
3716 8315 3677 8341
TIME...MOT...LOC 1315Z 270DEG 35KT 3742 8314 3711 8327
3679 8352
$$
KASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 6:37 AM EST, 53 minutes earlier.
Area forecast discussion, Jan 30, 6:37 AM EST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 637 AM EST WED JAN 30 2013 .UPDATE... ISSUED AT 637 AM EST WED JAN 30 2013 UPDATED THE GRIDS AND ZONE FORECAST TEXT PRODUCT TO INCLUDE TORNADO WATCHES 15 AND 17. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 250 AM EST WED JAN 30 2013 THE FOCUS OF THE FIRST THREE PERIOD OF THE FORECAST WILL BE THE EVOLUTION AND EASTWARD PROGRESSION OF A LINE OF SHOWERS AND VERY STRONG THUNDERSTORMS THAT IS CURRENTLY MOVING ACROSS WESTERN KENTUCKY...INDIANA...AND WESTERN TENNESSEE. THESE SHOWERS AND STORMS ARE EXPECTED TO MOVE INTO WAYNE...PULASKI...ROCKCASTLE...POWELL... BATH...AND FLEMING COUNTIES BETWEEN 6 AND 7 AM TODAY. THESE STORMS HAVE A HISTORY OF PRODUCING WIND GUSTS BETWEEN 55 AND 75 MPH IN INDIANA SOUTHWARD INTO WESTERN TENNESSEE. THIS LINE OF STORMS WILL THEN MOVE ACROSS THE REST OF EASTERN KENTUCKY THROUGHOUT THE DAY TODAY...WITH WHATS LEFT OF THE LINE EXITING THE AREA INTO VIRGINIA AND WEST VIRGINIA BETWEEN 6 AND 7 PM THIS EVENING. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS. LOCALLY HEAVY RAINFALL FROM THESE STORMS COULD ALSO LEAD TO LOCALIZED FLASH FLOODING... ESPECIALLY IF MULTIPLE STORMS MOVE ACROSS THE SAME LOCATIONS. THE FORECAST MODELS HAVE ALL BEEN TOO SLOW IN THEIR EASTWARD MOVEMENT OF THIS LINE OF SHOWERS AND STORMS...SO THE FORECAST GRIDS HAVE BEEN UPDATED TO REFLECT THE REAL TIME TRENDS...WHICH HAS THE STORMS MOVING INTO EASTERN KENTUCKY ABOUT 3 HOURS FASTER THAN THE MODEL DATA IS SUGGESTING. THE OTHER CONCERN FOR THE REMAINDER OF THE OVERNIGHT PERIOD AND THROUGHOUT THE DAY TODAY WILL BE STRONG WINDS THAT WILL BE OCCURRING OUTSIDE OF THE THUNDERSTORMS. WITH WINDS BLOWING AS HIGH AS 50-60KTS AT 2.5-3K ABOVE THE SURFACE...THERE WILL BE THE POTENTIAL FOR 35-45 MPH WINDS TO REACH THE GROUND ACROSS EASTERN KENTUCKY. THE HIGHER RIDGES ACROSS THE AREA WILL BE MOST SUSCEPTIBLE TO THESE WINDS AND GUSTS IN THE HIGHEST TERRAIN COULD GUST AS HIGH AS 50 TO 55 MPH AT TIMES. A SERIES OF WIND ADVISORIES HAVE BEEN ISSUED TO ADDRESS THESE STRONG WINDS AND WILL BE IN AFFECT THROUGH 10PM AND MIDNIGHT TONIGHT RESPECTIVELY. THESE WINDS WILL GRADUALLY BEGIN TO SUBSIDE THIS EVENING INTO THE EARLY OVERNIGHT HOURS. TEMPERATURES WILL CONTINUE TO CLIMB THROUGH THE NIGHT INTO LATE THIS MORNING...AS SOUTHERLY FLOW ALSO CONTINUES TO INCREASE. TODAYS HIGHS WILL BE IN THE MID TO EVEN UPPER 60S ACROSS THE AREA AHEAD OF THE APPROACHING FRONT. TODAYS HIGHS WILL OCCUR EARLY THIS AFTERNOON...BEFORE TEMPERATURES BEGIN TO DECREASE AS THE FRONT PASSES BY. ONCE THE FRONT PASSES THROUGH EASTERN KENTUCKY AFTER ROUGHLY 2 PM THIS AFTERNOON... TEMPERATURES WILL QUICKLY FALL INTO THE MID TO UPPER 40S. ANOTHER COLD CANADIAN AIR MASS WILL SETTLE OVER THE AREA TONIGHT AND TOMORROW...WITH OVERNIGHT LOWS IN THE 20S EXPECTED AND HIGHS ONLY IN THE MID TO UPPER 30S ON THURSDAY. PRECIPITATION BEHIND THE DEPARTING FRONT WILL MIX WITH AND THEN CHANGE TO LIGHT SNOW LATER TONIGHT...AS THE COLD AIR SPILLS INTO THE REGION. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 250 AM EST WED JAN 30 2013 THE LONG TERM PERIOD CONTINUES TO BE BUSY...WITH A NUMBER OF WX MAKERS. HOWEVER...MOISTURE WILL BE LIMITED THROUGHOUT THE TIME FRAME...SO ONLY LIGHT AMOUNTS OF PRECIP ARE EXPECTED WITH ANY GIVEN SYSTEM. TAKING THE ACTIVE AND RAPID FLOW REGIME INTO ACCOUNT... MODELS CONTINUE TO SHOW FAIRLY GOOD AGREEMENT. THE FIRST SYSTEM IS AN IMPULSE ROTATING THROUGH THE LARGER SCALE EASTERN CONUS TROUGH...ACCOMPANIED BY ANOTHER COLD FRONT WITH A REINFORCING PUSH OF COLD AIR. THIS SYSTEM MOVES THROUGH THURSDAY NIGHT AND SHOULD BE COLD ENOUGH FOR PRECIP TO FALL AS SNOW. FORECAST SOUNDINGS ARE SHOWING PLENTIFUL LOW-MID LEVEL MOISTURE...WITH STEEP LAPSE RATES EXTENDING AT LEAST UP TO THE -10C LEVEL...AND MOISTURE EXTENDING INTO THE INVERSION ABOVE. THAT BEING THE CASE...IT LOOKS LIKE A COMBINATION OF SNOW SHOWERS AND STRATIFORM LIGHT SNOW. INHERITED LIKELY POPS ARE STILL WARRANTED...AND WILL RAISE TO 70 PERCENT IN THE FAVORED UPSLOPE AREAS NEAR THE VA BORDER. YET ANOTHER COLD FRONT IS SLATED FOR SATURDAY INTO SATURDAY NIGHT. THIS TIME THERE COULD BE ENOUGH WARM AIR ADVECTION AHEAD OF THE FRONT FOR PRECIP TO FALL AT LEAST PARTLY AS RAIN...ESPECIALLY IN OUR SOUTHERN COUNTIES. WILL CONTINUE WITH JUST CHANCE POPS AT THIS POINT...DUE TO MORE UNCERTAINTY AT THE LONGER FORECAST TIME...AND THE 12Z 1-29-2013 RUN OF THE ECMWF SHOWING ONLY VERY LIGHT PRECIP COMPARED TO THE 00Z 1-30-2013 GFS. A THIRD COLD FRONT IS SHOWN TO APPROACH MONDAY AND PASS MONDAY NIGHT. WITH STILL MORE TIME TO LAPSE BEFORE THE EVENT...AND THIS TIME THE 00Z 1-30-2013 RUN OF THE GFS BEING VERY LIGHT WITH PRECIP COMPARED TO THE 12Z 1-29-2013 ECMWF...WILL ONLY USE 20-30 PERCENT POPS. MODELS DO AGREE ON ENOUGH WARMING FOR PRIMARILY RAIN WITH THIS THIRD SYSTEM. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 630 AM EST WED JAN 30 2013 THE PRIMARY CONCERNS DURING FOR THE TAF SITES WILL BE THE EVOLUTION AND PROGRESS OF A LINE OF STRONG TO SEVERE THUNDERSTORMS...AND STRONG NON-THUNDERSTORM WINDS. THIS LINE OF STORMS WILL MOVE THROUGH LOZ AND SME BETWEEN 7 AND 9 AM TODAY. DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS WITH THE STORMS. STRONG SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE OUTSIDE ANY THUNDERSTORMS TODAY AS WELL...PARTICULARLY AFTER 17Z. JKL WILL SEE THE STORMS BETWEEN 9 AND 11 AM WITH THE SAME THREATS POSSIBLE. RAIN SHOWERS WILL MIX WITH AND CHANGE TO SNOW BETWEEN 6 AND 8Z TONIGHT. MVFR TO IFR CONDITIONS WILL BE POSSIBLE WITH THE THUNDERSTORMS...DUE TO THE STRONG WINDS AND TORRENTIAL RAIN. CONDITIONS WILL IMPROVE TO MVFR THIS AFTERNOON AFTER THE STORMS HAVE MOVED EAST OF THE AREA. CONDITIONS WILL DETERIORATE AGAIN AFTER 7Z...AS SNOW SHOWERS BEGIN TO FALL IN THE COLDER AIR BEHIND A DEPARTING COLD FRONT. && .JKL WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>085. WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR KYZ087-088-118-120. WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR KYZ086-104-106>117- 119. && UPDATE...AR SHORT TERM...AR LONG TERM....HAL AVIATION...AR
Hazardous weather outlook, Jan 30, 7:30 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 730 AM EST WED JAN 30 2013 KYZ044-050>052-058>060-068-069-079-080-083>085-311530- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG 730 AM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...TORNADO WATCH 17 IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN KENTUCKY TODAY. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE WINDS OUTSIDE THE THUNDERSTORMS WILL GUST TO AS HIGH AS 40 TO 50 MPH THROUGH THIS EVENING AS WELL. LOCALLY HEAVY RAINFALL AND MINOR FLOODING WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORMS TODAY. RAIN WILL MIX WITH AND CHANGE TO SNOW LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SNOW SHOWERS ARE POSSIBLE THURSDAY NIGHT AND AGAIN SATURDAY AND SATURDAY NIGHT. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF WIND DAMAGE OR FLOODING TO THE JACKSON WEATHER OFFICE. KYZ086-104-106>117-119-311530- KNOX-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-MARTIN- INCLUDING THE CITIES OF...BARBOURVILLE...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE... JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ 730 AM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...TORNADO WATCH 17 IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN KENTUCKY TODAY. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE WINDS OUTSIDE THE THUNDERSTORMS WILL GUST TO AS HIGH AS 40 TO 50 MPH THROUGH THIS EVENING AS WELL. LOCALLY HEAVY RAINFALL AND MINOR FLOODING WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORMS TODAY. RAIN WILL MIX WITH AND CHANGE TO SNOW LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SNOW SHOWERS ARE POSSIBLE THURSDAY NIGHT AND AGAIN SATURDAY AND SATURDAY NIGHT. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF WIND DAMAGE OR FLOODING TO THE JACKSON WEATHER OFFICE. KYZ087-088-118-120-311530- BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... WHITESBURG...PIKEVILLE 730 AM EST WED JAN 30 2013 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...TORNADO WATCH 17 IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN KENTUCKY TODAY. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE WINDS OUTSIDE THE THUNDERSTORMS WILL GUST TO AS HIGH AS 40 TO 50 MPH THROUGH THIS EVENING AS WELL. LOCALLY HEAVY RAINFALL AND MINOR FLOODING WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORMS TODAY. RAIN WILL MIX WITH AND CHANGE TO SNOW LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SNOW SHOWERS ARE POSSIBLE THURSDAY NIGHT AND AGAIN SATURDAY AND SATURDAY NIGHT. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF WIND DAMAGE OR FLOODING TO THE JACKSON WEATHER OFFICE. AR
In the hours before
Local storm report, Jan 30, 6:57 AM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
657 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM TSTM WND DMG PONGO 37.22N 84.32W
01/30/2013 ROCKCASTLE KY LAW ENFORCEMENT
KENTUCKY STATE POLICE REPORTS TREES DOWN ON STATE ROUTE
1249 IN SOUTHERN ROCKCASTLE COUNTY.
&&
JCARICOLocal storm report, Jan 30, 6:58 AM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
658 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM TSTM WND GST SOMERSET 37.08N 84.61W
01/30/2013 E64.00 MPH PULASKI KY AWOS
SOMERSET PULASKI AIRPORT REPORTED 64 MPH GUST.
&&
JJLocal storm report, Jan 30, 6:59 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
659 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM TSTM WND GST SOMERSET 37.08N 84.61W
01/30/2013 M64.00 MPH PULASKI KY AWOS
SOMERSET PULASKI AIRPORT REPORTED 64 MPH GUST.
&&
JCARICOLocal storm report, Jan 30, 7:24 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
724 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM TSTM WND DMG MOUNT VERNON 37.36N 84.34W
01/30/2013 ROCKCASTLE KY LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 461.TIME ESTIMATED OFF OF RADAR.
&&
JCARICOLocal storm report, Jan 30, 7:28 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
728 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM TSTM WND DMG 1 S NANCY 37.06N 84.75W
01/30/2013 PULASKI KY 911 CALL CENTER
TREES DOWN.
&&
JCARICOLocal storm report, Jan 30, 7:29 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
729 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND DMG 3 E SOMERSET 37.08N 84.56W
01/30/2013 PULASKI KY 911 CALL CENTER
TREES DOWN ON CHERRY GROVE ROAD.
&&
JCARICOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 5:44 AM EST | Severe Thunderstorm Warning | JKL | Pulaski, Wayne | 46 min |
| Jan 30, 6:22 AM EST | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley | 53 min |
| Jan 30, 6:28 AM EST | Tornado Warning | JKL | Laurel, Pulaski, Rockcastle | 32 min |
| Jan 30, 6:41 AM EST | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Menifee, Montgomery, Owsley and 3 more | 49 min |
| Jan 30, 6:42 AM EST | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee, Montgomery, Rowan | 48 min |
| Jan 30, 6:50 AM EST | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 40 min |
| Jan 30, 7:04 AM EST | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, McCreary, Whitley | 41 min |
| Jan 30, 7:15 AM EST | Tornado Warning | JKL | Menifee, Montgomery, Powell | 30 min |
| Jan 30, 7:26 AM EST | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Morgan, Rowan | 49 min |
| Jan 30, 7:28 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Magoffin, Menifee, Morgan, Owsley and 3 more | 47 min |
| Jan 30, 8:01 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Elliott, Floyd, Johnson, Magoffin, Martin and 1 more | 44 min |
| Jan 30, 8:04 AM EST | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Leslie, Letcher, Magoffin and 1 more | 41 min |
| Jan 30, 8:12 AM EST | Severe Thunderstorm Warning | JKL | Bell, Harlan, Leslie, Letcher, Perry | 63 min |
| Jan 30, 8:37 AM EST | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Knott, Martin, Pike | 53 min |
| Jan 30, 8:43 AM EST | Severe Thunderstorm Warning | JKL | Harlan, Knott, Letcher, Perry, Pike | 47 min |
| Jan 30, 11:58 AM EST | Flood Watch | JKL | Bell, Breathitt, Clay, Floyd, Harlan, Johnson and 12 more | 12 hr |
| Jan 30, 2:08 PM EST | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 4 more | 6 hr |
| Jan 30, 3:15 PM EST | Areal Flood Warning | JKL | Bell, Harlan, Letcher | 18 hr |
| Jan 30, 3:40 PM EST | Areal Flood Warning | JKL | Knox, Whitley | 24 hr |
| Jan 30, 5:39 PM EST | Areal Flood Warning | JKL | Breathitt, Clay, Floyd, Knott, Leslie, Magoffin and 2 more | 16 hr |
| Jan 30, 5:54 PM EST | Areal Flood Advisory | JKL | Johnson, Magoffin, Martin, Pike | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.